MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 3-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 3-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J344H
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 09/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the needle pull off of the suture? or did the needle break in 2 pieces? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? what was the tissue condition (normal, thin, calcified, fragile, diseased)? what instruments were used to grasp the needle? where was the needle grasped during use? were x-rays performed to localize the needle fragment? confirm that the needle was removed from the patient.Please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Event or Problem Description
It was reported that a patient underwent a vaginal deliver on (b)(6) 2024 and suture was used.The needle had broken off causing a slight vaginal tear leading the patient to be sent to or to remove the needle.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: h6 codes - health effect - impact code and medical device problem code.Additional information: d9.Additional information was requested, and the following was obtained: did the needle pull off of the suture? no.Or did the needle break in 2 pieces? yes.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure: female.I do not have information regarding the rest of the patients' demographics.Date of index surgical procedure? (b)(6)2024.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unsure.What instruments were used to grasp the need e? needle holder.Where was the needle grasped during use? unsure.Were x-rays performed to localize the need e fragment? yes.Confirm that the needle was removed from the patient.Yes.Please describe any medical/surgical intervention required for this suture event including dates and results.Patient was taken to the or to remove needle fragment under fluoroscopy.Needle.Fragment was retrieved successfully without any adverse effects to the patient did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture.Placement or during any re-operation? none that was reported.Other relevant patient history/concomitant medications? what is the physician's opinion as to the etiology of or contributing factors to this event? surgeon did not specify.What is the patient's current status? good.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: according to the information received, it was reported breakage needle.The product was returned to ethicon for evaluation.One open box with thirty-five unopened samples was received for analysis that belong to product code: j344h.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened.The swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand, no anomalies were observed during the evaluation.The samples were tested by resistance test on the needles and met the requirements.In addition, the functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL CT BRD VIO 36IN 3-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20315508
Report Number2210968-2024-10327
Device Sequence Number15356829
Product Code GAM
UDI-Device Identifier10705031039070
UDI-Public(01)10705031039070(17)280831(10)TKMKCU
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ344H
Device Lot NumberTKMKCU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer09/27/2024
09/27/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date10/04/2024
10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale